A member asked:
Disclaimer

i have a flu. taking z pack and tamiflu (oseltamivir). dont know if meds or food giving me diarrhea and nausea. shud i take something for this or stop either meds?

2 doctor answers
Dr. Howard Schneider
33 years experience Pediatric Dentistry
Why you taking the: Z-pack? Was it prescribed by a doctor? The flu is a virus. A z-pack is an antibiotic and is only helpful for a bacterial infection. It will not help a virus, but it can give you diarrhea. If it was prescribed by a doctor talk to them before deciding if you should stop the z-pack. If it was not prescribed by a doctor then stop the z-pack and don't self medicate with antibiotics in the future.
Answered on Feb 24, 2018
Dr. Pamela Pappas
41 years experience Psychiatry
Diarrhea: Both zithromax and tamiflu (oseltamivir) can cause diarrhea and nausea. Zithromax has no place in the treatment of flu. You do not need to be on an antibiotic (which is meant to kill bacteria) for a viral illness. Please discuss this with your physician.
Answered on Sep 28, 2016
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 41-year-old male asked:
Dr. Daniel Royal
31 years experience Holistic Medicine
TAKE PROBIOTIC(S): It is not uncommon for antibiotics to disrupt the internal mileu of the gastrointestinal system and thus, cause loose bowels, diarrhea, yeast infectio ... Read More
2
2 thanks
A 24-year-old female asked:
Dr. Holly Maes
35 years experience Pediatrics
Usual flu s/s: What you are describing are pretty typical influenza signs and symptoms. Even though you are on tamiflu, (oseltamivir) these are not going to disappea ... Read More
A member asked:
Dr. James Ferguson
45 years experience Pediatrics
Don't think I would: Although available at that age Tamiflu can also have significant side effects in young kids. These can mimic flu or cause confusion/neurological sympt ... Read More
1
1 thank
A 27-year-old male asked:
Dr. Andrew Seibert
34 years experience Gastroenterology
Probably not.: The flu can be a very serious illness, and deciding to drink one day after starting to recover from it probably wasn't your best move. Having said tha ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month